Thunderstorm Wind, Hamilton
- When
- June 19, 3:40 PM EST to 3:43 PM EST
- Where
- Hamilton County, Lockland
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 39.217, -84.450
Trees were knocked down.
3 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at Jun 19, 2:59 PM EST, 41 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 359 PM EDT MON JUN 19 2006 .SHORT TERM /TONIGHT THROUGH TUESDAY NIGHT/... THERE WERE NUMEROUS SHOWERS AND THUNDERSTORMS DRIFTING SE ACROSS CENTRAL AND SOUTHERN INDIANA THIS AFTERNOON ASSOCIATED WITH A S/W IN ADVANCE OF FRONTAL BNDRY. TEMPERATURES GENERALLY RANGED FROM THE LOW TO MID 80S. LATE THIS AFTERNOON INTO THE EVENING...THE S/W MOVES ACROSS THE REGION. THERE IS DECENT INSTABILITY...GENERALLY 1500-2000 J/KG. SPC HAS PUT THE ENTIRE AREA IN A SEVERE TS WATCH THIS EVENING...THE WEST UNTIL 8 PM AND THE EAST UNTIL 10 PM. THE ONGOING ACTIVITY TO THE WEST SHOULD DECREASE IN INTENSITY SOMEWHAT AS IT APPROACHES THE FCST AREA...BUT ANY STORM THAT DOES FORM LATE THIS AFTERNOON INTO THE EVENING MAY PRODUCE LARGE HAIL AND DAMAGING WINDS. FOR TUESDAY INTO TUESDAY NIGHT...HIGH PRESSURE AND H5 RIDGING BUILDS AS PCPN STAYS JUST WEST AND SOUTH OF THE FCST AREA. HIGH TEMPS WILL BE IN THE LOWER TO MID 80S. LOWS WILL BE IN THE LOWER TO MID 60S. && .LONG TERM /WEDNESDAY THROUGH MONDAY/... EXTENDED MODEL GUIDANCE CONTINUES TO SUPPORT A RATHER ACTIVE PERIOD ACRS OH VLY. UPR FLO WILL BE ZONAL TO BEGIN ON WED WITH SVRL MID LVL DISTURBANCES MOVING QUICKLY EAST ACRS REGION. AT THE SURFACE...FRNTL BNDRY WILL BE LOCATED ACRS THE REGION THROUGHOUT THE SECOND HALF OF THE WEEK. STILL UNCERTAIN AS TO WHERE EXACTLY THE BNDRY WILL BE LOCATED IN THE REGION FROM DAY TO DAY...BUT ONE THING THAT CAN BE SAID IS THAT THE BNDRY WILL MOVE LITTLE AS IT LAYS OUT PARALLEL TO THE MID/UPR LVL FLO AND STRONG UPR RIDGE HOLDS ACRS SE CONUS. THE COMBINATION OF MID LVL S/WVS PASSING THRU OH VLY/LWR GRT LKS...A FRNTL BNDRY AT THE SFC AND AMPLE INSTABILITY WILL CONTRIBUTE TO AN EXTENDED CHANCE FOR TSTMS FROM MID WEEK AND INTO THE UPCOMING WEEKEND. ATTEMPTING TO TIME EXACTLY WHEN BEST CHANCES FOR PCPN WILL BE IS STILL DIFFICULT AT THIS POINT AS MODELS CONTINUE TO STRUGGLE ON LOCATION AND STRENGTH OF INDIVIDUAL FEATURES. HAVE CONTINUED PREV FCST TREND OF MAINTAINING A 30-40 POPS FROM WED AFTN AND INTO THE WEEKEND. APPEARS THAT MID/UPR LVL FLO WILL TRANSITION FROM A ZONAL PATTERN TO A MORE AMPLIFIED PATTERN BY THE END OF THE WEEKEND AS STRONG UPR RIDGE SETS UP ACRS WESTERN CONUS WITH A DVLPG UPR TROF EAST OF THE MISSISSIPPI RIVER. 00Z ECMWF AND 06/12Z GFS ALL PICKED UP ON THIS TREND AND WERE CONSEQUENTLY FOLLOWED FOR THIS FCST PACKAGE. THIS CHANGE IN PATTERN SHOULD HELP TO PUSH FRNTL BNDRY SOUTHWARD BY LATE WEEKEND AND ALLOW FOR A DRIER...SLIGHTLY COOLER AIRMASS TO SPREAD INTO REGION FROM THE NORTH. EVEN THOUGH 12Z GFS NOW INDCG FRNTL BNDRY MAY CLEAR REGION SAT NIGHT AND ERLY SUN...HAVE CHOSEN TO LEAVE POPS IN THRU SUN AS ECMWF INDCG SFC HI PRES AND UPR TROF WILL BE A LITTLE SLOWER TO BUILD SE INTO FCST AREA. AS STATED ABV...DRIER AND LESS HUMID WX WITH SEASONAL TEMPS THEN EXPECTED TO BEGIN THE NEW WEEK. TEMPS ARE TRICKY WITH BNDRY IN AREA AND SVRL OPPORTUNITIES AT TSTMS. KEPT AFTN HIGHS IN M/U80S THRU FRI...WITH A SLOW DROP TO AROUND 80 DEG FOR HIGHS BY MON. LOWS IN M/U60S FOR LATE WEEK WILL SLIDE BACK TO AROUND 60 DEG ONCE FRNTL BNDRY DROPS SOUTH OF REGION. RYAN && .AVIATION /18Z-18Z/... PRIMARY SHORT TERM CONCERN IS FOR STORMS THAT HAVE DEVELOPED IN WESTERN AND CENTRAL INDIANA. THEY HAVE BEEN MOVING EAST SOUTHEAST ALTHOUGH SEVERAL MODELS SUGGEST THAT ENVIRONMENT WILL BE LESS FAVORABLE THIS AFTERNOON AND EVENING ACROSS SOUTHWEST AND CENTRAL OHIO. SO AT THIS POINT NOT A LOT OF CONFIDENCE ON A THUNDERSTORM OCCURRING AT ANY OF THE TERMINALS. OPTED TO JUST USE CB DESIGNATOR AND CONTINUE TO MONITOR AND AMEND AS NECESSARY. OTHERWISE DIURNAL CUMULUS SHOULD DIMINISH DURING THE EVENING. LIGHT WINDS AND RESIDUAL LOW LEVEL MOISTURE WILL RESULT IN VISIBILITY RESTRICTIONS IN MIST OVERNIGHT. THIS WILL END SHORTLY AFTER DAYBREAK ON TUESDAY WITH SOME CUMULUS DEVELOPING LATE IN THE TAF PERIOD. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...NONE. KY...NONE. IN...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 500 AM EDT MON JUN 19 2006 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-200900- WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO- SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT- PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE- DARKE-SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK- MADISON-FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH- PICKAWAY-FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON- CLERMONT-BROWN-HIGHLAND-ADAMS-PIKE-SCIOTO- 500 AM EDT MON JUN 19 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP OVER THE REGION TODAY. A FEW OF THESE THUNDERSTORMS MAY BECOME STRONG ENOUGH TO SUPPORT LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY FOR LATER THIS AFTERNOON AND EARLY EVENING.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
407 PM EDT MON JUN 19 2006
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST ...SOURCE....
..REMARKS..
0337 PM HAIL OLDENBURG 39.34N 85.20W
06/19/2006 1.00 INCH FRANKLIN IN LAW ENFORCEMENTPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
408 PM EDT MON JUN 19 2006
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST ...SOURCE....
..REMARKS..
0352 PM HAIL 3 S BROOKVILLE 39.38N 85.01W
06/19/2006 0.88 INCH FRANKLIN IN LAW ENFORCEMENTSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 410 PM EDT MON JUN 19 2006 INZ074-KYZ091>093-OHZ077-192115- DEARBORN IN-BOONE KY-CAMPBELL KY-KENTON KY-HAMILTON OH- 410 PM EDT MON JUN 19 2006 ...A STRONG THUNDERSTORM WILL AFFECT THE CINCINNATI METRO AREA INCLUDING HAMILTON...NORTHERN KENTON...NORTHERN CAMPBELL...NORTHERN BOONE AND NORTHEASTERN DEARBORN COUNTIES THROUGH 515 PM EDT... AT 405 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM LOCATED NEAR WEST HARRISON...MOVING SOUTHEAST AT 25 MPH. THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO 50 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE... HARRISON...GREENDALE...LAWRENCEBURG...CLEVES...NORTH BEND... ADDYSTON...DENT...LUDLOW...AND MACK NORTH. THIS STORM WILL ALSO BE CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH MAY FLOOD ROADS...DITCHES AND LOW LYING AREAS. DO NOT DRIVE INTO PLACES WHERE WATER COVERS THE ROAD AND AVOID FLOOD PRONE AREAS. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THIS STORM BECOME STRONGER...THEN A WARNING MAY BE NEEDED. RYAN
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
413 PM EDT MON JUN 19 2006
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST ...SOURCE....
..REMARKS..
0353 PM TSTM WND DMG ST. LEON 39.29N 84.97W
06/19/2006 DEARBORN IN LAW ENFORCEMENT
TREES DOWNPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
414 PM EDT MON JUN 19 2006
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST ...SOURCE....
..REMARKS..
357 PM TSTM WND GST BRIGHT 39.20N 84.86W
06/19/2006 69 MPH DEARBORN IN TRAINED SPOTTER
MEASURED WIND GUSTPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
415 PM EDT MON JUN 19 2006
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST ...SOURCE....
..REMARKS..
0405 PM HAIL BRIGHT 39.20N 84.86W
06/19/2006 0.75 INCH DEARBORN IN NWS EMPLOYEEThe Cincinnati radar (KILN), 59 km away, was scanning. The volume nearest the first event began at 20:39 UTC.
3 thunderstorm wind. Local standard time, as filed.
Trees were knocked down.
A few large tree limbs were knocked down.
Two trees were downed, including one across the Lebanon Bike Trail. A power pole was also blown over near Butlerville.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Ohio in 2006Every state in 2006This day in weather historyWarnings in Ohio, June 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5514376, 5514433, 5514377.